Alert archive / Arizona / High Wind Warnings in 2010

High Wind Warning 3, NWS Flagstaff, AZ

April 21, 2010Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this high wind warning at Apr 21, 2010, 10:16 AM MST for Coconino County, Navajo County, Arizona. It was in force for 7 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 21, 2010, 10:16 AM MST (17:16 UTC)
Expired
Apr 21, 2010, 5:30 PM MST
In force
7 hr
Issued by
NWS Flagstaff, AZ

Counties Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 117 km from the middle of the area, began a volume at 17:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 21, 11:16 AM MSTNON-TSTM WND GST 64Tuba City, AZ
Apr 21, 11:30 AM MSTDUST STORM10 W Winslow, AZDUST STORM CLOSED I-40 WEST OF WINSLOW UNTIL 530 PM MST
Apr 21, 12:03 PM MSTNON-TSTM WND GST 60Winslow, AZ
Apr 21, 3:01 PM MSTNON-TSTM WND GST 60Two Guns, AZ

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 5.3 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2010-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 66 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2010-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 293 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
66 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
747 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
293 m²/s²
0-3 km storm-relative helicity
498 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

265 
WWUS75 KFGZ 211716
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1016 AM MST WED APR 21 2010

AZZ012-013-220130-
/O.UPG.KFGZ.WI.Y.0007.000000T0000Z-100422T0300Z/
/O.NEW.KFGZ.HW.W.0003.100421T1716Z-100422T0300Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE
1016 AM MST WED APR 21 2010

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING.



* TIMING: STRONG AND GUSTY WINDS WILL CONTINUE TO DEVELOP THIS
  MORNING AND WILL CONTINUE THROUGH MUCH OF THE DAYLIGHT HOURS.

* WINDS: SUSTAINED SOUTHWEST WINDS OF 40 TO 45 MPH WITH GUSTS OF
  55 TO 65 MPH ARE EXPECTED.

* IMPACTS: FOR HIGH PROFILE VEHICLES...TRAVEL WILL BE DIFFICULT
  ALONG INTERSTATE 40 FROM TWIN ARROWS EAST TO THE NAVAJO AND
  APACHE COUNTY LINE. IN ADDITION TO THE STRONG WINDS...AREAS OF
  BLOWING DUST ARE LIKELY ACROSS THE LITTLE COLORADO RIVER VALLEY
  INCLUDING INTERSTATE 40 FROM TWIN ARROWS TO WINSLOW...AND INDIAN
  ROUTE 15 FROM LEUPP TO DILKON. VISIBILITIES OF 1/4 MILE HAVE
  BEEN REPORTED AND MOTORISTS ARE URGED TO USE CAUTION IN THESE
  AREAS.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR
GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY
DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ009>011-015>017-039-220130-
/O.CON.KFGZ.WI.Y.0007.000000T0000Z-100422T0300Z/
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-WESTERN MOGOLLON RIM-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA-
INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...FLAGSTAFF...SHOW LOW
1016 AM MST WED APR 21 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

* TIMING: STRONG AND GUSTY WINDS WILL CONTINUE TO DEVELOP THIS
  MORNING AND WILL CONTINUE THROUGH MUCH OF THE DAYLIGHT HOURS.

* WINDS: SUSTAINED SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS OF 
  40 TO 45 MPH ARE EXPECTED. 

* IMPACTS: FOR HIGH PROFILE VEHICLES...TRAVEL WILL BE DIFFICULT 
  ALONG PORTIONS OF INTERSTATE 40 AND HIGHWAY 89 NEAR FLAGSTAFF. 
  IN ADDITION TO THE STRONG WINDS...AREAS OF BLOWING DUST ARE 
  POSSIBLE NORTH AND EAST OF FLAGSTAFF AND ACROSS THE CHINLE 
  VALLEY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. ADDITIONAL WEATHER
INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ014-040-220130-
/O.CON.KFGZ.WI.Y.0007.000000T0000Z-100422T0300Z/
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...ST. JOHNS...SPRINGERVILLE...DILKON
1016 AM MST WED APR 21 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

* TIMING: STRONG AND GUSTY WINDS WILL CONTINUE TO DEVELOP THIS
  MORNING AND WILL CONTINUE THROUGH MUCH OF THE DAYLIGHT HOURS.

* WINDS: SUSTAINED SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS OF 
  45 TO 50 MPH ARE EXPECTED. 

* IMPACTS: FOR HIGH PROFILE VEHICLES...TRAVEL WILL BE DIFFICULT 
  ALONG INTERSTATE 40 EAST TO THE NEW MEXICO BORDER. AREAS OF 
  BLOWING DUST ARE LIKELY ACROSS THE LITTLE COLORADO RIVER 
  VALLEY INCLUDING INTERSTATE 40 FROM TWIN ARROWS TO WINSLOW...
  AND INDIAN ROUTE 15 FROM LEUPP TO DILKON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. ADDITIONAL WEATHER
INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
1 follow-up statement
863 
WWUS75 KFGZ 220030
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
530 PM MST WED APR 21 2010

AZZ012-013-220130-
/O.CAN.KFGZ.HW.W.0003.000000T0000Z-100422T0300Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE
530 PM MST WED APR 21 2010

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS HAVE DECREASED ACROSS THE WARNING AREA AS A COLD FRONT
CONTINUES TO PASS THROUGH THE REGION. SOUTHWEST WINDS OF 20 TO 30
MPH WILL CONTINUE THROUGH 6 TO 7 PM MST...THEN DECREASE TO 10 TO 15 MPH
OVERNIGHT. BLOWING DUST THAT HAS CAUSED TRAVEL DIFFICULTIES TODAY
SHOULD CONTINUE TO DIMINISH AS WINDS DECREASE AND LIGHT SHOWERS
AFFECT THE AREA.

$$

AZZ009-015-016-220130-
/O.CAN.KFGZ.WI.Y.0007.000000T0000Z-100422T0300Z/
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-
INCLUDING THE CITY OF...FLAGSTAFF
530 PM MST WED APR 21 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DECREASED ACROSS THE MOGOLLON RIM AS THE COLD FRONT HAS
MOVED EAST OF THE AREA. FOR THE REST OF TODAY...EXPECT SOUTHWEST
WINDS OF 10 TO 20 MPH TO DECREASE TO LESS THAN 15 MPH AFTER 8 PM MST.

$$

AZZ010-011-017-039-220300-
/O.CON.KFGZ.WI.Y.0007.000000T0000Z-100422T0300Z/
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
WHITE MOUNTAINS-BLACK MESA AREA-
INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...SHOW LOW
530 PM MST WED APR 21 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

* TIMING: STRONG AND GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH
  EARLY THIS EVENING...THEN DECREASE AFTER A COLD FRONT PASSES.

* WINDS: SUSTAINED SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS OF
  40 TO 45 MPH WILL CONTINUE THROUGH EARLY EVENING. LOCALLY
  STRONGER GUSTS ARE LIKELY NEAR ISOLATED THUNDERSTORMS.

* IMPACTS: FOR HIGH PROFILE VEHICLES...TRAVEL WILL BE DIFFICULT
  ALONG PORTIONS OF INTERSTATE 40 IN EASTERN ARIZONA. AREAS OF
  BLOWING DUST ARE POSSIBLE ACROSS THE CHINLE VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. ADDITIONAL WEATHER
INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ014-040-220300-
/O.CON.KFGZ.WI.Y.0007.000000T0000Z-100422T0300Z/
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...ST. JOHNS...SPRINGERVILLE...DILKON
530 PM MST WED APR 21 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

* TIMING: STRONG AND GUSTY WINDS WILL CONTINUE THROUGH EARLY THIS
  EVENING.

* WINDS: SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF
  45 TO 50 MPH WILL CONTINUE.

* IMPACTS: FOR HIGH PROFILE VEHICLES...TRAVEL WILL BE DIFFICULT IN
  THE ADVISORY AREA. LOCALIZED AREAS OF BLOWING DUST WILL BE
  POSSIBLE THROUGH EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. ADDITIONAL WEATHER
INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this high wind warning went out at Apr 21, 9:40 AM MST, 36 minutes earlier.

Area forecast discussion, Apr 21, 9:40 AM MST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
940 AM MST WED APR 21 2010

.SYNOPSIS...AN UNSEASONABLY STRONG PACIFIC STORM SYSTEM WILL MOVE
ACROSS ARIZONA BRINGING RAIN AND SNOW SHOWERS...STRONG AND GUSTY
WINDS AND AREAS OF BLOWING DUST TO THE REGION. SCATTERED RAIN AND
SNOW SHOWERS WILL CONTINUE THROUGHOUT THE DAY...INCREASING IN
COVERAGE AND INTENSITY...AS THE COLD FRONT MOVES FROM WEST TO EAST
TODAY AND TONIGHT. SCATTERED RAIN AND SNOW SHOWERS WILL LINGER
THROUGH FRIDAY MORNING...ALONG WITH BELOW NORMAL TEMPERATURES.

&&

.DISCUSSION...
A STRONG CLOSED LOW WITH WILL MOVE ACROSS THE STATE TODAY THROUGH
FRIDAY. IN ADVANCE OF THIS SYSTEM...WINDS WILL INCREASE
SUBSTANTIALLY ACROSS THE AREA TODAY...BECOMING SOUTHWEST 20 TO 30
MPH WITH GUSTS OF 40 TO 55 MPH. AREAS OF BLOWING DUST ARE LIKELY TO
DEVELOP...ESPECIALLY ACROSS PORTIONS OF THE LITTLE COLORADO RIVER
AND CHINLE VALLEYS. A WIND ADVISORY REMAINS IN EFFECT FOR MUCH OF
NRN AZ TODAY DUE TO THE WINDY CONDITIONS THAT ARE EXPECTED TO
DEVELOP. THE COLD FRONT IS CURRENTLY LOCATED IN WESTERN AZ AND
SHOULD MOVE ACROSS THE CENTRAL PORTION OF THE STATE BY MIDDAY AND
INTO EASTERN AZ BY EARLY THIS EVENING. RAIN AND SNOW SHOWERS...AND A
FEW THUNDERSTORMS...WILL DEVELOP ALONG THE COLD FRONT. ALTHOUGH
INSTABILITY IS MARGINAL...ENOUGH LOW-LEVEL AND DEEP-LAYER SHEAR IS
PRESENT FOR THE POSSIBILITY OF ORGANIZED THUNDERSTORMS CAPABLE OF
PRODUCING SMALL HAIL AND STRONG AND GUSTY WINDS ARE POSSIBLE. WILL
NEED TO MONITOR THE SITUATION CAREFULLY THIS AFTERNOON. THE CURRENT
FORECAST PACKAGE LOOKS GOOD AND NO UPDATES ARE NEEDED AT THIS TIME.

&&

.PREVIOUS DISCUSSION.//245AM//...A SIGNIFICANT CHANGE IN WEATHER
WILL TAKE PLACE ACROSS AZ OVER THE NEXT SEVERAL DAYS AS AN
UNSEASONABLY STRONG PACIFIC STORM SYSTEM MOVES ACROSS THE SOUTHWEST.

A STRONG AND DEEP CLOSED LOW WITH CENTRAL HGHTS OF ABOUT 540 DAM WILL
APPROACH AND MOVE ACROSS THE STATE TODAY THROUGH FRIDAY. IN ADVANCE
OF THIS SYSTEM...WINDS WILL INCREASE SUBSTANTIALLY ACROSS THE AREA
TODAY BECOMING SOUTHWEST 20 TO 30 MPH WITH GUSTS OF 40 TO 55 MPH.
AREAS OF BLOWING DUST ARE LIKELY TO DEVELOP... ESPECIALLY ACROSS THE
LITTLE COLORADO RIVER VALLEY AND THE CHINLE VALLEY AREAS. A WIND
ADVISORY REMAINS IN EFFECT FOR MUCH OF NRN AZ TODAY.

THE COLD FRONT WAS LOCATED IN FAR WESTERN AZ EARLY THIS MORNING AND
SHOULD MOVE ACROSS THE CENTRAL PORTION OF THE STATE BY MIDDAY AND
INTO EASTERN AZ BY EARLY THIS EVENING. RAIN AND SNOW SHOWERS...AND A
FEW THUNDERSTORMS...WILL DEVELOP ALONG THE COLD FRONT. ALTHOUGH
BUOYANT INSTABILITY IS ONLY MARGINAL...ENOUGH LOW-LEVEL AND
DEEP-LAYER SHEAR IS PRESENT FOR THE POSSIBILITY OF ORGANIZED
THUNDERSTORMS CAPABLE OF PRODUCING HAIL AND STRONG DOWNBURST WINDS.
WILL NEED TO MONITOR THE SITUATION CAREFULLY THIS AFTERNOON.

THE UPPER LOW WILL MOVE VERY SLOWLY ACROSS AZ OVER THE NEXT
SEVERAL DAYS AND RAIN AND SNOW SHOWERS WILL CONTINUE THROUGH FRIDAY
BEFORE SLOWLY DIMINISHING. FOR TODAY...SNOW LEVELS WILL START OUT
WELL ABOVE 9500 FEET...FALLING TO 5500-6500 FEET BY THURSDAY
MORNING...THEN FALLING A BIT MORE BY EARLY FRIDAY. EXPECT ABOUT 1/4
TO 1/2 INCH OF RAIN ACROSS THE LOWER ELEVATIONS AND 1/2 TO 3/4 INCH
OF WATER EQUIVALENT ACROSS THE HIGHER TERRAIN FOR THE PERIOD
WEDNESDAY THROUGH FRIDAY. TOTAL SNOWFALL ACCUMULATIONS OF 2 TO 8
INCHES...WITH LOCALLY HIGHER AMOUNTS...CAN BE EXPECTED MAINLY FOR
ELEVATIONS ABOVE 7000 FEET.

THE UPPER LEVEL LOW WILL EJECT TO THE NORTHEAST BY EARLY SATURDAY
WITH NEAR SEASONABLE TEMPS EXPECTED FOR THE WEEKEND AND EARLY NEXT
WEEK. ANOTHER STRONG PACIFIC STORM SYSTEM WILL APPROACH THE SOUTHWEST
BY THE MIDDLE OF NEXT WEEK BRINGING ANOTHER ROUND OF STRONG WINDS...
COLD TEMPERATURES...AND RAIN AND SNOW SHOWERS TO NRN AZ.

&&

.AVIATION...FOR THE 18Z PACKAGE...A COLD FRONT MOVING THROUGH
NORTHERN ARIZONA WILL PRODUCE SCATTERED TO NUMEROUS RAIN/HIGH
ELEVATION SNOW SHOWERS WITH A FEW THUNDERSTORMS ALONG THE FRONTAL
BAND. EXPECT STRONG SOUTHWEST SURFACE WINDS 20 TO 30 KTS WITH GUSTS
35-45 KTS TODAY. PERIODS OF MVFR AND LOCAL IFR CONDITIONS WILL
DEVELOP ALONG AND BEHIND THE COLD FRONT IN SHOWERS. SNOW LEVELS WILL
FALL TO NEAR 6000 FT BEHIND THE FRONT. AVIATION DISCUSSION NOT
UPDATED FOR AMENDMENTS.

&&

.FIRE WEATHER...A PACIFIC STORM SYSTEM WILL MOVE INTO ARIZONA TODAY
WILL PRODUCE MOSTLY RAIN UNTIL LATE AFTERNOON WHEN SNOW LEVELS DROP
TO AROUND 6000 FEET ACROSS THE WESTERN ZONES. EXPECT STRONG
SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS FROM 35 TO 50 MPH. MIN RH
LEVELS WILL REMAIN ABOVE 20 PERCENT. ON THURSDAY...RAIN AND SNOW
SHOWERS WILL CONTINUE WITH BELOW NORMAL HIGH TEMPERATURES. STORM
TOTAL LIQUID EQUIVALENT...RAIN AND MELTED SNOW...AMOUNTS ARE
FORECAST TO RANGE FROM 0.30 TO 0.60 INCHES.

FRIDAY THROUGH SUNDAY...BELOW NORMAL TEMPERATURES ARE FORECAST TO
CONTINUE ON FRIDAY WITH LOW CHANCES FOR SHOWERS. EXPECT WARMER AND
DRIER CONDITIONS OVER THE WEEKEND.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FROM 7 AM TO 8 PM
MST TODAY FOR AZZ009>017-039- 040.

&&

PUBLIC.........................JVC/DB
AVIATION/FIRE WEATHER..........RB

VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER
INFORMATION.
Hazardous weather outlook, Apr 21, 6:00 AM MST, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
600 AM MST WED APR 21 2010

AZZ004>018-037>040-220700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
600 AM MST WED APR 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

AN UNSEASONABLY STRONG PACIFIC STORM SYSTEM AND COLD FRONT WILL MOVE
ACROSS THE STATE TODAY. AHEAD OF THE COLD FRONT...SOUTHWEST WINDS
WILL INCREASE BECOMING 25 TO 40 MPH WITH GUSTS UP TO 50 MPH. THE
STRONGEST WINDS ARE EXPECTED IN THE LITLE COLORADO RIVER VALLEY WHERE
AREAS OF BLOWING DUST ARE LIKELY AND MAY CAUSE TRAVEL DIFFICULTY ON
INTERSTATE 40 NEAR WINSLOW. A WIND ADVISORY IS IN EFFECT FOR PORTIONS
OF NORTHERN ARIZONA UNTIL 8 PM THIS EVENING.

RAIN AND SNOW SHOWERS...AND A FEW THUNDERSTORMS...WILL ACCOMPANY THE
COLD FRONT AS IT MOVES ACROSS THE STATE. THE STRONGEST THUNDERSTORMS
MAY BE CAPABLE OF PRODUCING HAIL AND STRONG DOWNBURST WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 12:53 PM MSTAreal Flood AdvisoryFGZApache23 hr

Nearby

High Wind Warnings in Arizona, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.